MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-040-120-P6
Medical Device Problem Codes Activation Failure (3270); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported activation/deployment failure appears to be related to circumstances of the procedure as it is likely that the during stent deployment the introducer sheath was too close to the proximal end of the stent; thus resulting in the stent to partially deploy into the introducer sheath.As reported, when the sheath was pulled the stent moved into the common femoral/external iliac artery and remains there; thus resulting in the reported migration.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat the 6.5 mm proximal superficial femoral artery with no calcification or tortuosity.The vessel was prepared with a 7x40 mm balloon.Atherectomy was not used.The 6.5x40 mm supera self expanding stent (ses) partially (about 5 mm) deployed in the sheath.When the sheath was pulled, the stent moved into the common femoral/external iliac artery and remains there.This is an unintended location.The target lesion was not treated.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16448579
Report Number2024168-2023-01996
Device Sequence Number20298551
Product Code NIP
UDI-Device Identifier08717648226229
UDI-Public08717648226229
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberS-65-040-120-P6
Device Catalogue NumberS-65-040-120-P6
Device Lot Number2111161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Initial Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 GUIDE WIRE; 6FR 45 CM SHEATH
Outcome Attributed to Adverse Event Other;
Patient SexUnknown